MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305109
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 3 of the bd precisionglide¿ needle had foreign matter.The following was received from the initial reporter: 1 unit of dirty needle.2 units of dirty needles.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.It was reported there were multiple defects with product received.To aid in the investigation, eleven samples in sealed packaging blisters were received for evaluation by our quality team.Eight samples were from lot 2244830, two samples were from lot 2222581 and one sample was from lot 2020910.A visual inspection was performed.Five samples were empty packaging blisters, two samples had only the plastic shield, one packaging blister has two needle assemblies in it, one unit has foreign matter at the bottom of the needle hub and two samples had no defects or imperfections.These defects could occur if there is a jam at the feeder during the packaging process.A device history record review was completed for provided material number (b)(4), lots 2244830, 2222581 and 2020910.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The samples will be shown to associates for awareness.To date, there have been no other similar events reported for these lots.Based on the investigation and with the returned sample analysis the symptoms reported by the customer is confirmed.
 
Event or Problem Description
No additional information received.It was reported that 3 of the bd precisionglide¿ needle had foreign matter.The following was received from the initial reporter: 1 unit of dirty needle.2 units of dirty needles.

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17916710
Report Number1911916-2023-00763
Device Sequence Number17841299
Product Code FMI
UDI-Device Identifier30382903051091
UDI-Public(01)30382903051091
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305109
Device Lot Number2244830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2023
Supplement Date Received by Manufacturer11/01/2023
Initial Report FDA Received Date10/11/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown